Now Cymbalta. PLEASE HELP

Discussion in 'The Watercooler' started by Nomad, Nov 29, 2012.

  1. Nomad

    Nomad Guest

    Life has been extra tough here. I have nerve pain and Sjorgens Syndrome. Also bad issues with difficult child. The doctor had t me on Lyrica and my platelets dropped in half, my hair fell out by a decent percent, I've gained weight, my vision was messed up, and yesterday my legs and and feet were so swollen I couldn't wear shoes.

    Im off Lyrica.

    He wants to try Cymbalta for nerve pain. I can't take much more. Any " real life" experience with Cymbalta out there?

    thank you.
    Lasted edited by : Nov 29, 2012
  2. flutterby

    flutterby Fly away!

    I was put on Cymbalta for depression, fibro pain, and nerve pain (I have small fiber neuropathy). I can't take Lyrica or it's predecessor Neurontin. It didn't do anything for depression, but it did help with fibro and nerve pain. I had to stop taking it because I was always freezing on it - literally goosebumps, couldn't get warm, all the time. On the days I didn't take it (forgot my medications), I wasn't freezing. I dug around and it doesn't seem to be a common side effect, but for everyone else it seemed to go away in a couple of weeks. It never went away with me. I had no other side effects and it worked very well for the pain, and quickly, too.
  3. DammitJanet

    DammitJanet Well-Known Member Staff Member

    If it works for you, it has now come out with a new extended release formula called gralise which you take once a day with your evening meal. That makes things much simpler for you but do try the regular stuff for a few months before asking to go on the extended release to make sure it is working. Oh, I am talking about I had bad results with cymbalta but that is because I cant take anything that is an antidepressant.
  4. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Just sending some ((((hugs)))) your way.
  5. Tiapet

    Tiapet Old Hand

    I have been on lyrica (can't take it bad results/reactions), nuerotin (did nothing), and Cymbalta. Cymbalta did help but not as much as I would like or dr would have liked it to. Of them all, Cymbalta was the best. Word of warning on the Cymbalta, once you are on it and have been on it for a while and have to come off of it.....make sure your dr weens you off of it VERY slowly! I mean VERY slowly!!! Something they don't seem to tell or know and I'm not sure why but many of us have had bad reactions coming off of it. Things like buzzing in heads or head "zaps" and many other physical things happen. I wasn't told this and OMG it was just awful. Then I did research as it was happening and learned about it. Wish I had known then what I know know. I make it a point to tell anyone I can about it to let them know.
  6. CrazyinVA

    CrazyinVA Well-Known Member Staff Member

    Cymbalta was a life saver for me when I took it for depression. But I want to re-emphasize what Tia said -- taper VERY slowly when you come off it, and don't miss doses. A couple of times I forgot to refill in time, missed a dose or two, and it was awful. I got horrendous headaches, nightmares, and felt generally weird, like my brain was detached from my body. I took it years ago, when it was fairly new, and my psychiatrist had no idea of those side effects. Taught her something, that's for sure.
  7. TerryJ2

    TerryJ2 Well-Known Member

    Yikes! What a mess! I am so sorry. I expect that your hair will grow back.

    My cousin is on Cymbalta. She's got nerve damage in her tailbone, and a lot of neuropathy in her legs, and she also suffers from depression. The Cymbalta helps with-both.
    Fingers crossed that your body accepts it and it works well for you. You need a break!
  8. Tiapet

    Tiapet Old Hand

    When it says ween or taper...they are not kidding! There are people that actually do it by opening the capsule and taking out a few beads of the capsule at a time, say 3 a day every 4-5 days! You think I'm kidding, google it and you will see what I mean!
  9. flutterby

    flutterby Fly away!

    I had no trouble stopping it cold turkey.
  10. barneysmom

    barneysmom Member


    I don't want things to be extra tough for you. I want them to be easy. Hope things resolve quickly.

    Bummer with the health issues -- I remember many of your posts have been health-conscious and focused on healthy living.

    And you often spoke about detachment too -- conserve some energy for detachment even as your health problems sap your energy. You first.

    HTH some


    P.S. no advice about Cymbalta
  11. Nomad

    Nomad Guest

    Thank u all. I have been on Cymbalta a few days and this morning already I noticed a very slight decrease in my nerve pain. I'm so hopeful.

    ive heard that many people have to taper down very slowly with this medication.

    Thank you for the support and good thoughts. It means a lot.
  12. TerryJ2

    TerryJ2 Well-Known Member

    Thank you for the update. "Very slight" is still good! I'm still pretzeling.